MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC HU-FRIEDY; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC HU-FRIEDY; SCALER, ULTRASONIC
Model Number UI30SSXT
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Actual device was returned and tested.There was no material heat treatment issue found (51.0 hrc, 48-52 hrc specification).The back bend was found to be within specification (17.27 deg, 18 +/- 3 deg specification using key-001, keyence vision system.) there is no material heat treatment nor manufacturing issue found.The breakage may be due to dropped, bent or misused insert.Since the return rate is low, no further actions were deemed necessary.
 
Event or Problem Description
Device broke in patient's mouth.A flap in the gums was made to get the piece out.

Brand Name
HU-FRIEDY
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
Manufacturer Contact
stephanie wasielewski
3232 n rockwell st
chicago, IL 60618
8472574500
MDR Report Key25280165
Report Number1416605-2026-00010
Device Sequence Number18586218
Product Code ELC
UDI-Device Identifier10889950075798
UDI-Public(01)10889950075798
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SSXT
Device Catalogue NumberUI30SSXT
Device Lot Number1224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown